MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Additional products: heartware ventricular assist system ¿ battery model #: 1650 / catalog #: 1650 / expiration date: 31-aug-2017 / serial #: (b)(4).Udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 31-aug-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery model #: 1650 / catalog #: 1650 / expiration date: 31-may-2019 / serial #: (b)(4).Udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 12-may-2018.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery model #: 1650 / catalog #: 1650 / expiration date: 31-oct-2019 / serial #: (b)(4).Udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 04-oct-2018.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery model #: 1650 / catalog #: 1650 / expiration date: 31-oct-2019 / serial #: (b)(4).Udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 04-oct-2018.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2019 / serial #: (b)(4).Udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 05-nov-2018.Labeled for single use: no.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the batteries exhibited power switching.Lubrication servicing was performed and the batteries remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: six batteries (b)(6) were not returned for evaluation.Log file analysis was not conducted since log files were not available.As a result, the reported event could not be confirmed.Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported premature power switching events can be attributed to communication errors and/or momentary disconnections between the controller and batteries.Additional products: d4: serial #: (b)(6) h6: fda method code(s): 4112, 4114 h6: fda results code(s): 3221 h6: fda conclusion code(s): 67 d4: serial #: (b)(6).H6: fda method code(s): 4112, 4114 h6: fda results code(s): 3221 h6: fda conclusion code(s): 67 d4: serial #: (b)(6).H6: fda method code(s): 4112, 4114 h6: fda results code(s): 3221 h6: fda conclusion code(s): 67 d4: serial #: (b)(6).H6: fda method code(s): 4112, 4114 h6: fda results code(s): 3221 h6: fda conclusion code(s): 67 d4: serial #: (b)(6).H6: fda method code(s): 4112, 4114 h6: fda results code(s): 3221 h6: fda conclusion code(s): 67 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9071048
Report Number3007042319-2019-10914
Device Sequence Number19458734
Product Code DSQ
UDI-Device Identifier00888707000376
UDI-Public00888707000376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1903-2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6)
Patient Age41 YR